Florida, 2007

Lightning Strike in Florida, June 25, 2007

June 25, 2007 · NWS TBW · 1 event in 1 county or zone

Daily afternoon thunderstorms lead to the injury of a firefighter responding to a fire originally ignited by lightning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Daily afternoon thunderstorms lead to the injury of a firefighter responding to a fire originally ignited by lightning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 25, 1:04 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 25, 1:04 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
204 PM EDT MON JUN 25 2007

...WETTER PATTERN SET TO ARRIVE...

.SHORT TERM (THIS EVENING - WEDNESDAY)...FOR THIS EVENING...WELL
BE CLOSELY MONITORING THE LINE OF CONVECTION NOW ACROSS NORTH
CENTRAL THROUGH EAST CENTRAL FLORIDA. THE FORECAST TRICK REMAINS
TWO FOLD: FIRST...HOW FAR WEST WILL THE INITIAL LINE GET...AND
SECOND...WILL FORECAST LOW LEVEL EAST FLOW LATE THIS AFTERNOON
ALLOW THE ENERGY TO JUMP TO THE IMMEDIATE SUNCOAST? 17Z LAPS
SOUNDING AT KTPA SHOWED WINDS GENERALLY LIGHT NORTHERLY WELL UP
THE COLUMN...WHICH WILL CONTINUE TO FAVOR SLOW SOUTH/SOUTHWEST
MOVING CELLS WHICH WOULD PROVIDE ISOLATED TO SCATTERED ACTIVITY IN
HIGHLANDS THROUGH LEVY COUNTY. HOWEVER...WITH A NORTHEAST LOW
LEVEL FLOW EXPECTED LATER THIS AFTERNOON...EXPECT THE SEA BREEZE
COLLISION TO SHIFT TO THE SUNCOAST. WAS ORIGINALLY THINKING OF
GOING ISOLATED ACROSS THE NATURE COAST...BUT LOOKING AT THE CLOSE
PROXIMITY ALREADY TO LEVY COUNTY HAVE GONE SCATTERED BETWEEN 5 AND
8 PM.

THE OTHER ISSUE WILL BE MARGINAL SEVERE. HAVE ADDED WIND AND SMALL
HAIL INTO THE GRIDS AND MAY HAVE THE NEXT SHIFT ISSUE A BLANKET
STATEMENT TO COVER THE THREAT WHICH WOULD INCLUDE A PORTION OF THE
EVENING COMMUTE.

FOR LATER TONIGHT THROUGH WEDNESDAY...CURRENT FORECAST PACKAGE IS
WELL ON TARGET AND HAVE MADE ONLY A FEW MINOR ADJUSTMENTS.
FIRST...HAVE ADDED SOME PRECPITATION TO THE NORTH HALF OF THE AREA
MAINLY INLAND DURING THE MID AFTERNOON TUESDAY...AS NAM 12KM
INDICATING A POSSIBLE RESURGENCE OF EARLY DEVELOPMENT MOVING FROM
THE SPACECOAST AND POINTS NORTH WHICH COULD GET ISOLATED ACTIVITY
GOING A BIT SOONER ONCE AGAIN. OTHERWISE...THERE MAY BE ANOTHER
LATE AFTERNOON/EARLY EVENING COLLISION NEAR THE COAST BUT
ORGANIZATION IS NOT QUITE AS IMPRESSIVE AS TODAY...SO WILL RETAIN
ISOLATED NEAR THE COAST BECOMING SCATTERED AS ACTIVITY MOVES INTO
THE GULF TUESDAY EVENING.

BY WEDNESDAY...EXPECT MORE WIDESPREAD COVERAGE TO QUICKLY DEVELOP
AFTER NOON AND SPREAD FROM SOUTHEAST TO NORTHWEST...AND GIVEN A
MORE CLASSIC ENVIRONMENT WITH DEEPER SOUTHEAST FLOW AND
INCREASING MOISTURE TO THE TUNE OF 2+ INCHES PRECIPITABLE WATER
ROUGHLY FROM TAMPA BAY THROUGH WINTER HAVEN SOUTH. FOR NOW...HAVE
BUMPED NORTH THE NUMEROUS ACTIVITY TO ALL BUT THE NATURE COAST AND
PASCO.

.LONG TERM (WEDNESDAY NIGHT - MONDAY)...HIGH PRESSURE RIDGE AXIS WILL
START OFF JUST NORTH OF THE STATE...CONTINUING THE ABOVE NORMAL RAIN
CHANCES FOR OUR REGION AS IT BRINGS A MOIST EAST AND SOUTHEASTERLY
FLOW THURSDAY. WILL SEE A PATTERN CHANGE FRIDAY AS ENERGY COMING
AROUND THE NORTHEAST U.S. TROUGH PUSHES A FRONTAL BOUNDARY INTO THE
SOUTHEAST. THUS EXPECT OUR WINDS TO BECOME MORE SOUTHERLY FRIDAY AND
THEN WESTERLY FOR THE WEEKEND. THESE WINDS WILL PUSH BETTER RAIN
CHANCES INLAND...BUT SHOULD STILL SEE SCATTERED COVERAGE EVERYWHERE.
THEN BY MONDAY THE FRONT EITHER WASHES OUT...GFS SOLUTION...OR
PUSHES THROUGH...DGEX SOLUTION. EITHER WAY WE SHOULD HAVE NEAR
NORMAL RAIN CHANCES MONDAY. HIGH TEMPERATURES WILL BE NEAR NORMAL
EACH DAY...BUT LOWS WILL GO ABOVE NORMAL NEAR THE COAST WITH THE
WESTERLY FLOW FOR THE WEEKEND.

&&

.AVIATION...GOOD DEVELOPMENT OF THUNDERSTORMS ALONG AND AHEAD OF THE
EAST COAST SEA BREEZE WILL FORCE MORE STORMS TO DEVELOP ALONG A
WEAKER WEST COAST SEA BREEZE LATER THIS AFTERNOON AND INTO THE EARLY
EVENING. 18Z TAFS NOW HAVE TEMPO GROUPS FOR STORMS WITH GUSTY
WINDS...BEGINNING AT 21Z FOR TAMPA AND 22Z FOR SOUTHWEST FLORIDA.
GIVEN BETTER CHANCE OF RAIN MAY ALSO SEE SOME SPOTS WITH MVFR
VISIBILITY RESTRICTIONS TOWARD DAYBREAK. TOO EARLY TO PINPOINT
THOUGH AND WILL LEAVE OUT OF TAFS FOR NOW.

&&

.MARINE...AS WINDS CONTINUE TO VEER TO THE EAST...VALUES WILL PICK
UP TOWARD A MORE BRISK 15 KNOTS...PARTICULARLY OFFSHORE AND DURING
THE EVENING AND OVERNIGHT TUESDAY. SPEEDS WILL GRADUALLY COLLAPSE
THURSDAY AS THE WINDS VEER TO THE SOUTH...DROPPING BACK FURTHER
FRIDAY AS WHATS LEFT OF THIS SHORT-LIVED BERMUDA HIGH SETTLES
ACROSS FLORIDA. SATURDAYS CONDITIONS WILL ULTIMATELY DEPEND ON
HOW FAR SOUTH AN UNUSUALLY LATE SEASON TROUGH REACHES INTO THE DEEP
SOUTH...AS WEST WINDS MAY PICK UP A BIT WELL AHEAD OF THE AXIS OF
LOW PRESSURE FORMING OVER THE SOUTHEAST U.S.

&&

.FIRE WEATHER...AS EXPECTED...HUMIDITY HAS DROPPED INTO THE UPPER
30S WITH THE SOMEWHAT SEARING HEAT (93-95 MOST SPOTS AT 2 PM) BUT
DEW POINTS HAVE HELD IN THE LOWER TO MID 60S...AND WITH CONVECTION
OR ITS OUTFLOWS EXPECTED TO MOVE ACROSS TOWARD 5 OR 6 PM EXPECT
DURATIONS TO REMAIN AT 1 TO 3 HOURS IN A FEW SPOTS THIS AFTERNOON.
TUESDAY LOOKS TO HAVE SLIGHTLY HIGHER DEW POINTS AND SLIGHTLY
LOWER TEMPERATURES...SO MINIMUM HUMIDITY SHOULD STAY AT THE UPPER
30S OR HIGHER...WHILE DISPERSION INCREASES INTO THE GOOD TO VERY
GOOD RANGE. NO ISSUES FOR WEDNESDAY AS TEMPERATURES DROP BACK A
BIT AND HUMIDITY RISES IN ADVANCE OF THE AFTERNOON CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  74  92  74  90 /  10  20  10  60
FMY  73  92  73  89 /  10  20  10  60
GIF  74  92  74  90 /   5  20   5  60
SRQ  74  92  74  89 /  10  20  10  60
BKV  69  93  69  91 /  10  20  10  50
SPG  78  91  78  90 /  10  20  10  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM...88/BSG
LONG TERM/AVIATION...55/RJS
Hazardous weather outlook, Jun 25, 4:17 AM EST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
517 AM EDT MON JUN 25 2007

FLZ039-042-043-048>052-055>057-060>062-065-252130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
517 AM EDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
DRY MID LEVEL AIR REMAINS IN PLACE ACROSS THE STATE AS LOW LEVEL
FLOW BECOMES MORE EASTERLY KEEPING ISOLATED THUNDERSTORM ACTIVITY
MAINLY LIMITED TO COASTAL COUNTIES THIS AFTERNOON ON THE SEABREEZE.
ANY STORMS THAT DO DEVELOP WILL CONTAIN GUSTY WINDS AND DEADLY
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORM ACTIVITY WILL CONTINUE TO BE ISOLATED AND LIMITED
MAINLY TO COASTAL COUNTIES TUESDAY. MOISTURE WILL THEN RETURN AS
AN UNSTABLE AIRMASS MOVES ACROSS THE AREA FOR WEDNESDAY WITH
SCATTERED TO NUMEROUS THUNDERSTORMS. A RETURN TO A MORE TYPICAL
SUMMERTIME PATTERN IS EXPECTED TO SET UP LATE IN THE WEEK INTO
THE WEEKEND WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY. GUSTY WINDS...DEADLY LIGHTNING AND LOCALLY HEAVY RAINS
WILL BE THE MAIN HAZARDS EXPECTED WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RD

In the hours before

Special weather statement, Jun 25, 1:34 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
234 PM EDT MON JUN 25 2007

FLZ039-042-048>051-055-060>062-065-252045-
LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-
DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BROOKSVILLE...SPRING HILL...NEW PORT RICHEY...
ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...BRANDON...TAMPA...
BRADENTON...SARASOTA...VENICE...ARCADIA...PORT CHARLOTTE...
PUNTA GORDA...CAPE CORAL...FORT MYERS
234 PM EDT MON JUN 25 2007

...STRONG THUNDERSTORMS EXPECTED ALONG WEST COAST OF FLORIDA
BETWEEN 5 TO 8 PM...

NUMEROUS STORMS ACROSS EASTERN FLORIDA SHOULD DIMINISH IN
COVERAGE AS THEY MOVE INTO CENTRAL FLORIDA FOR THE REST OF THIS
AFTERNOON. HOWEVER...THE ACTIVITY WILL AGAIN INCREASE AFTER 5 PM
NEAR INTERSTATE 75 AS OUTFLOW BOUNDARIES COLLIDE WITH THE WEST
COAST SEA BREEZE FRONT.

THE LATE AFTERNOON AND EVENING COMMUTE ACROSS WEST FLORIDA WILL
LIKELY SEE NUMEROUS THUNDERSTORMS WITH TORRENTIAL RAINS...SMALL
HAIL AND WINDS TO 45 MPH. SOME OF THE STORMS MAY PRODUCE HAIL THE
SIZE OF A PENNY OR LARGER AND WINDS IN EXCESS OF 60 MPH. STAY
TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

NOAH
Special weather statement, Jun 25, 1:50 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
250 PM EDT MON JUN 25 2007

FLZ052-252100-
POLK-
INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN
250 PM EDT MON JUN 25 2007

...STRONG THUNDERSTORMS ALONG AND EAST OF HIGHWAY 27...

THE STORMS NEAR AND SOUTH OF HAINES CITY WILL CAUSE BRIEF HEAVY
RAIN...SMALL HAIL AND WINDS TO 45 MPH. CONDITIONS WILL NOT IMPROVE
UNTIL AFTER 4 PM.

NOAH
Special weather statement, Jun 25, 2:55 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
355 PM EDT MON JUN 25 2007

FLZ039-042-252045-
CITRUS-LEVY-
355 PM EDT MON JUN 25 2007

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LEVY AND NORTHERN
CITRUS COUNTIES...

AN AREA OF STRONG THUNDERSTORMS...MOVING WEST AT 15 MPH...WILL
AFFECT SOUTHERN LEVY AND NORTHERN CITRUS COUNTIES...INCLUDING
CRYSTAL RIVER...UNTIL 445 PM EDT. GUSTY WINDS UP TO 40 MPH WILL
OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF
OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF
INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. THIS STORM WILL
PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER
ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

NP

The radar

The Tampa radar (KTBW), 86 km away, was scanning. The volume nearest the first event began at 19:55 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Polk

When
June 25, 2:56 PM EST
Where
Polk County, Frostproof
Injuries
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
27.730, -81.530

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37116.